Frederick Tsz-Ho Fong

Assistant Professor

Hong Kong University of Science and Technology


Room 3488, Department of Mathematics

E-mail: frederick.fong@ust.hk



Curriculum Vitae (PDF)

About me

Frederick Fong joined HKUST (his alma mater) as an Assistant Professor since July 2015. Prior to his appointment in HKUST, he taught at Brown University as a J. D. Tamarkin Assistant Professor from 2012 to 2015. Fong grew up in Hong Kong and received his B.Sc. and M.Phil. in Mathematics from HKUST. Then, he went to Stanford University to pursue his doctoral studies under the mentorship of Richard Schoen and received his Ph.D. in Mathematics in 2012.

Research Interests

Differential Geometry

Geometric Analysis

Geometric Flows

Complex Geometry

Appointments

Hong Kong University of Science and Technology

Assistant Professor

2015 - present

Brown University

Jacob D. Tamarkin Assistant Professor

2012 - 2015

Education

Stanford University

Ph.D. in Mathematics (2012)

Advisor: Richard Schoen

Dissertation: New Results on the Singularity Analysis of the Kähler-Ricci Flow

Hong Kong University of Science and Technology

B.Sc. (2005) and M.Phil. (2007) in Mathematics

Advisor: Shiu-Yuen Cheng

Awards & Honors

UROP Faculty Research Award (2019)

ICCM Distinguished Paper Award (2018)

School of Science Teaching Award (2017)

Best Ten Lecturer (2017)

(elected by students)

UROP Faculty Research Award (2017)

New World Mathematics Award (2013), Silver Prize for Doctoral Thesis.

Grants

Hong Kong RGC General Research Fund (2021-24), #16304220

Hong Kong RGC General Research Fund (2020-23), #16304719

Hong Kong RGC General Research Fund (2019-22), #16300018

Hong Kong RGC General Research Fund (2018-21), #16302417

Hong Kong RGC Early Career Grant (2016-20), #26301316

HKUST New-Faculty Initiation Grant (2016)

HKUST Start-up Grant (2015)

AMS-Simons Travel Grant (2014-16)

Publications & Preprints

  1. Higher-Order Estimates of Long-Time Solutions to the Kähler-Ricci Flow
    (with Man-Chun Lee), preprint, January 2020, [arXiv:2001.11555]
  2. Local Curvature Estimates of Long-Time Solutions to the Kähler-Ricci Flow
    (with Yashan Zhang), to appear in Adv. Math., March 2019 [arXiv:1903.05939]
  3. Rigidity of Expanding Self-Similar Solutions to Geometric Flows, to appear in Proceedings of the International Congress of Chinese Mathematics (ICCM 2017)
  4. Uniqueness Theorems of Self-Conformal Solutions to Inverse Curvature Flows
    (with Nicholas Cheng-Hoong Chin, Jingbo Wan), to appear in Proc. Amer. Math. Soc., December 2018 [arXiv:1812.02396]
  5. Self-Expanders to Inverse Curvature Flows by Homogeneous Functions
    (with Aaron Tsz-Kiu Chow, Ka-Wing Chow), to appear in Comm. Anal. Geom., January 2017 [arXiv:1701.03995]
  6. Rotational Symmetry of Asymptotically Conical Mean Curvature Flow Self-Expanders
    (with Peter McGrath), Comm. Anal. Geom. (2019), Volume 27, Number 3, pp601-620 [arXiv:1609.02105]
  7. Rotational Symmetry of Self-Expanders to the Inverse Mean Curvature Flow with Cylindrical Ends
    (with Gregory Drugan, Hojoo Lee), Math. Nachr. (2017), Volume 190, Issue 17-18, pp2826-2831 [Journal Link]
  8. Convergence and Variational Aspects of Kähler-Ricci Flow, to appear in the Proceedings of the 7th International Congress of Chinese Mathematicians (ICCM 2016)
  9. Boltzmann's Entropy and Kähler-Ricci Solitons
    preprint, May 2016 [arXiv:1605.08019]
  10. On 4-Dimensional J-Invariant Shrinking Ricci Solitons
    preprint, January 2014 [arXiv:1401.4748]
  11. Rotational Symmetry of Conical Kähler-Ricci Solitons
    (with Otis Chodosh) Math. Annalen (2016), Volume 364, Issue 3, pp777-792 [Journal Link]
  12. The Collapsing Rate of the Kähler-Ricci Flow with Regular Infinite-Time Singularity
    (with Zhou Zhang) J. Reine Angew. Math. (2015), Volume 2015, Issue 703, pp95-113 [Journal Link]
  13. On the Collapsing Rate of the Kähler-Ricci Flow with Finite-Time Singularity
    J. Geom. Anal. (2015), Volume 25, Issue 2, pp1098-1107 [Journal Link]
  14. Kähler-Ricci Flow on Projective Bundles over Kähler-Einstein Manifolds
    Trans. Amer. Math. Soc. (2014), Volume 366, pp563-589 [Journal Link]
  15. Ricci Flow and Geometrization of 3-Manifolds
    (with John W. Morgan) Amer. Math. Soc. University Lecture Series, Volume 53 (2010) [More Info]